Alert archive / Nevada / Flash Flood Warnings in 2007
Flash Flood Warning 36, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 27, 2007, 3:54 AM PDT for Clark County, Nevada. It took effect at Aug 27, 2007, 4:01 AM PDT. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 27, 2007, 3:54 AM PDT (10:54 UTC)
- In effect from
- Aug 27, 2007, 4:01 AM PDT
- Expired
- Aug 27, 2007, 6:00 AM PDT
- In force
- 119 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 5:00 AM PDT | FLASH FLOOD | Las Vegas (Downtown), NV | 5 VEHICLES FLOATING AT THE INTERSECTION OF HARMON AND VERNON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 271101 FFWVEF NVC003-271300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 354 AM PDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 600 AM PDT. * AT 343 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL OVER THE VALLEY OF FIRE AREA. RAINFALL AMOUNTS UP TO AN INCH ARE LIKELY IN LESS THAN 30 MINUTES AND FLASH FLOODING IS LIKELY. * LOCATIONS IMPACTED INCLUDE...ECHO BAY...LOGANDALE...MOAPA... OVERTON...OVERTON BEACH AND VALLEY OF FIRE STATE PARK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3678 11464 3614 11483 3615 11446 3679 11422 $$
2 follow-up statements
000 WGUS75 KVEF 271155 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 452 AM PDT MON AUG 27 2007 NVC003-271300- CLARK NV- 452 AM PDT MON AUG 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM PDT FOR EAST CENTRAL CLARK COUNTY... AT 450 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN AND FLASH FLOODING OVER AND AROUND THE VALLEY OF FIRE AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OVERTON...MOAPA AND LOGANDALE AND THE VALLEY OF FIRE LAT...LON 3678 11464 3614 11483 3615 11446 3679 11422 $$ JH
000 WGUS75 KVEF 271254 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 552 AM PDT MON AUG 27 2007 NVC003-271302- CLARK NV- 552 AM PDT MON AUG 27 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 AM PDT(600 AM MST) FOR EAST CENTRAL CLARK COUNTY... THERE HAVE BEEN NO REPORTS OF FLOODING IN AND AROUND THE VALLEY OF FIRE AREA AND RAINFALL HAS DECREASED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3678 11464 3614 11483 3615 11446 3679 11422 $$ JH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:10 AM PDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 27, 2:10 AM PDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 210 AM PDT MON AUG 27 2007 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE COMBINED WITH A MOIST AND UNSTABLE AIR MASS WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS TODAY. HIGH PRESSURE ALOFT WILL GRADUALLY BUILD BACK OVER THE AREA DURING THE MIDDLE TO LATTER PART OF THE WEEK. THE AIR MASS WILL GRADUALLY DRY OUT AND WARM UP WITH TEMPERATURES WELL ABOVE NORMAL BY THURSDAY. ISOLATED AFTERNOON THUNDERSTORMS WILL STILL BE POSSIBLE OVER MAINLY THE MOUNTAINS TUESDAY AND WEDNESDAY. && .SHORT TERM...MOIST AND UNSTABLE AIR MASS OVER THE FORECAST AREA TODAY. UPPER LEVEL DISTURBANCE OVER CALIFORNIA EARLY THIS MORNING HELPING TO KICK OFF QUITE A BIT OF THUNDERSTORM ACTIVITY WHICH WILL CONTINUE TODAY...ESPECIALLY NORTH AND EAST OF LAS VEGAS. UPPER HIGH WILL GRADUALLY BUILD TOWARD THE WEST TOWARD THE AREA TUESDAY AND WEDNESDAY WITH THE AIR MASS GRADUALLY BECOMING DRIER AND MORE STABLE. ISOLATED THUNDERSTORMS ARE STILL EXPECTED OVER THE MOUNTAINS. .LONG TERM...MODELS CONTINUE TO SHOW HIGH PRESSURE SETTING UP OVER ARIZONA ALLOWING FOR SIGNIFICANT WARMING ACROSS THE CWA FOR MUCH OF THE WEEK. TEMPERATURES ARE EXPECTED TO BE SEVERAL DEGREES ABOVE NORMAL...BUT THINK THAT THEY WILL REMAIN BELOW RECORD LEVELS WHICH ARE RIGHT AROUND 110 DEGREES. MODELS STILL DEPICT MOISTURE TRAPPED UNDER THE HIGH AND THINK THAT A FEW STORMS MAY DEVELOP OVER THE HIGHER TERRAIN OF MOHAVE COUNTY. THE HIGH DOES WEAKEN SLIGHTLY TOWARD THE END OF THE EXTENDED PERIOD AS A UPPER LOW APPROACHES THE PACNW COAST. TEMPERATURES HOWEVER ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE ENTIRE EXTENDED PERIOD. .AVIATION...FOR MCCARRAN...ISOLATED THUNDERSTORMS ACROSS THE VALLEY AND SURROUNDING CORRIDORS THIS MORNING. GUSTY WINDS TO 20 KTS ALONG WITH CIGS NEAR 6K FEET ARE LIKELY. THUNDERSTORMS ARE FORECAST TO DISSIPATE AFTER SUNRISE...BUT ONCE AGAIN BECOMING SCATTERED IN THE AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH 12Z TONIGHT OVER PORTIONS ON LINCOLN AND NYE COUNTIES. THUNDERSTORMS ARE EXPECTED TO DECREASE AFTER 12Z...BUT SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP AFTER 19Z ACROSS THE REGION. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && HARRISON/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 27, 2:26 AM PDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 226 AM PDT MON AUG 27 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-280600- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 226 AM PDT MON AUG 27 2007 /226 AM MST MON AUG 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS...ESPECIALLY NORTH AND EAST OF LAS VEGAS. BRIEF HEAVY RAIN IS LIKELY WITH STORMS AND LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH PRESSURE ALOFT WILL GRADUALLY BUILD OVER THE AREA WITH THE AIR MASS BECOMING DRIER AND MORE STABLE. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE MOUNTAINS TUESDAY AND WEDNESDAY. TEMPERATURES MAY REACH EXCESSIVE HEAT WARNING LEVELS ACROSS THE LOWER DESERTS BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER THAT MAY BE ENCOUNTERED TODAY AND THIS EVENING.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 3:12 AM PDT | Flash Flood Warning | VEF | Clark | 93 min |
| Aug 27, 4:40 AM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 27, 6:44 AM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 27, 8:42 AM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.